Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

179 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Noticed red and blotchy rash around vagina. What to do?

Answered by
Dr.
Dr. Timothy Raichle

OBGYN

Practicing since :1999

Answered : 1680 Questions

default
Posted on Wed, 19 Dec 2012 in Skin Rash
Question: Hi my 3 year old daughter has got a blotchy rash around her vagina, looks very red and raw inside as well. appeared 2days ago she doesn't seem uncomfortable at all
doctor
Answered by Dr. Timothy Raichle 2 hours later
Hello, I would be happy to help you with your question.

In all likelihood this represents a vulvovaginal yeast infection. While I would expect her to be more symptomatic or annoyed by it, this is not necessarily the norm. The best thing to do is to keep the area dry, avoid anti-bacterial soaps, and get her in to see her Pediatrician to assess whether my theory is correct. It might be as simple as applying lotrimin cream or powder, but given her age, she needs to be seen.

I hope this helps. Please ask me if you have any additional questions!
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Timothy Raichle 1 hour later
Ok thanks, have made appointment for tomorrow.
doctor
Answered by Dr. Timothy Raichle 2 hours later
Great! Please ask if you have additional questions after tomorrows visit!
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  

Recent questions on  Skin rash

doctor1 MD

My 80 year old father has a chronic skin condition - a rash which flares up every evening.....causing a great deal of pain. Heis being treated for eczma but we think it may be something linked to nervous system. Last week he described the pain over both knees as like being covered in bees. He has had bypass surgery so takes some medication. He is well in himself except for this rash which is causing a lot of distress. He had shingles several years ago so I thought it might be related. We are looking for a diagnosis so he can start to get better. Thankyou

doctor1 MD

My daughter is under go medication on her throat infection antibiotics for 10 days shes in 8 days already. When suddenly theres rashes appear on her body.. We review her food that she ate before rashes appear. Its chix. And noodles with seafoods particularly shrimps and squid. We went to doctor and they change her antibiotics abd they said its the reaction on her antibiotics that shes taking and they give me one without penecillin and gave me bendryl .. On that night shes ate fried chix. Cause they said its not on food i told her to take a bath with warm water and after that she fell sleep. When she woke up in the morning i notice her. Rashes getting worst i told her to drink benadryl and i just told her to cut eating chix. Temporarily to make sure. Its just the rashes that bothers me its all over her body no other sighs except that ..

doctor1 MD

I have a rash in my arm that started about a month ago only as what i thought were mosquito bites or maybe a smallnspider since they were forming almost a full circle, they went away by them selves, since then they have come and gone 2 more times, but this time they got bigger itchier and they have now joined togeather in a half circle shape leaving a very red very itchy and bumpy patch.... Its only this and alwys in exactly the same place!!! Could it be some alergic reaction yo a bug bite?

doctor1 MD

A rash came on my arm. I thought it was a latex allergy since it popped up in the area where the nurse tried the latex rubber on my arm. Used hydrocortisone 1%, but it didn t work. The rash started to spread and moved to my other arm also. Nurse thought that it was a reaction to the plaquenil, so they took me off that, but the rash never got better. I started taking prednisone, and finally it cleared. However after stopping the medicine, two days later the rash on both arms is starting to come back. Help me.

doctor1 MD

I have pain and swelling under my upper arm on both sides. I am 70 female.

doctor1 MD

Dear doctor thanks for your valuable reply however my further query is for last two weeks I have a mild rash under my eye which is persistent and is not going away...I had read somewhere in the webmd website that facial rashes are the first sign...

doctor1 MD

I am getting skin rash after taking Bactrim. Hands, feet. Should I take Benadryl?